Pregabalin update problem

I've been on pregabalin for both anxiety and pain, and have been told to double the dose every two weeks. At first it was fine. When I went to 100mg twice daily I had a few days of feeling dizzy. On Wednesday I doubled to 200mg twice daily and am feeling very dizzy.

I'm tempted to have a few days on 125 mg three times a day, then ad in the extra pills after the weekend. It's not touching the pain.

I saw a psychologist yesterday and am booked for a Mindfulness/CBT course in October to December. Just what I hoped for.

After being pretty rough, I woke feeling a lot better on Saturday. Last night I had a dream about finances and have done a check this morning which shows I have to really watch things and reduce some standing orders. The pain is a nuisance and I'm having some pet problems. About to play with my rescue girl, then go over to Tonbridge to have a very small shop.

7 Replies

  • Pregablin is one of those drugs that does not respond well to the dose being messed around, maybe talk to your gp about increasing the dose more slowly as the slower you increase the dose the less side effects you should feel.

    Always hard when we have to deal with pain and the anxiety of living on a tight budget but a tip is to write everything down and look at where your money is going then be proactive in reducing where you can and budgeting the rest.

    Hope you feel a bit better soon.


  • Hello BOB here

    Sorry to here about your problems, I think I understand where you are coming from here, You say that you are suffering pain how extensive is it, Are you taking further medications additional to Pregabalin. As you will possibly have contra indications. ??

    You seem to have a reactive depression because of your condition as you say you have seen a psychologist so what did He say regarding your medications. ??. Any suggestions

    Pregabalin it helps to suppress neurological pain, so generally if you are suffering depression you can double the dose you are taking as the medication is generally about a half dose when dealing with neurological pain.

    Normally when taking this medication you will feel a little bit woozy in the early stages of the medication, It will take about three weeks too feel any benefit of this drug

    Now you are going down to Pain Clinic, so they will possibly look at your medications and recomend possible changes, so they could possibly work in conjunction with other departments,for example, your mental health. Hopefully they will hope to settle you down over a period when they start to control your Pain. For your chronic pain what medications are you taking??

    You are not alone here,I suffer Reactive Depression because of pain and I take two different antidepressants for my condition It is a common pathway . When we suffer chronic pain we need to take further painkillers to suppress the chronic pains we suffer from

    So we need family support, when suffering from these conditions. so life can feel so problematic.

    Do not feel fed up. you can get so much support on this site

    So good luck

    All the best


  • I have had recurrent depression since my early teens and have been on a variety of antidepressants. Currently I'm on 75mg nortriptyline daily, as I respond better to the older tricyclics. I'm also on medication for my blood pressure, diabetes and the dreaded prednisolone and azathioprine for polymyalgia rheumatica. Steroids worsen my depression, hence the azathioprine which, it is hope, will help me with steroid reduction.

    My back pain is much better, but I am having pain from what is thought to be PMR, and also coccyx problems, which stem from earlier injuries.

    The pregabalin arrangements were decided by my psychiatrist, whom I've seen once and see again on September 11th, but I am going to split the dose into three times daily.


  • Hello Ann

    BOB here

    Sadly I did not realize you had Depression, My problems include the old black dog, that people seem to call it these days, thanks to Winston Churchill who suffered from the same. So we are in good company

    If you are having problems with the dose of medications for goodness sake see the GP and discuss it with him, I take a 75mg dose of Amytrypalene with a further dose of medication that I keep forgetting because of the depression. Now Hazel has to keep an eye on my tablets because I have tried to commit suicide a couple of times because of the pain of my condition.that I suffer

    Just shows you I was at the Podiatrist yesterday and forgot to put my insoles into my shoes, so she was looking for them. I was out the night before and had not interchanged them, I always wonder what they must think of us as it was not intentional

    One good thing I am on the statins now and they get the blood pressure down and I suppose that keeps us old and daft.

    Look after yourself,

    Always here BOB

  • Who you calling old and daft Bob!!! Very very young really but yes probably daft!

    Interesting that we have more questions about pregabilin than any other.

    When David was first prescribed it about 10 years ago he was given a little chart on how to increase daily. Sounds simple and it was but he was told to stick with it. It was a very gradual increase. Sadly it did not suit him. Pain free yes but after 4 weeks and not even up to speed he was completely out of it. PC Nurse told him he would pobably forget where he lived when out. He did and that was scarey.

    He came off it slowly and tried again about 5 years ago. Same reaction.

    So there is a fine line between being as pain free as possible but also being able to have some ability to function.

    Ann a coccyx cushion can be a help with that. David has worn one out and has just bought another. It just helps relieve some of the pressure on the spine when sitting.

    And Bob your condition sounds so similar to that of David's - I hardly need add anything.

    Family support is a huge part of life for any CP sufferer although sometimes it is hard for them too.

    Pat x

  • Thank you for your support, Bob. It must be very hard to be in such severe pain that it, in itself, makes you suicidal. I have been suicidal, but not primarily through pain.

    When I was on simvastatin, we felt that it contributed to my pain. I tried bezafibrate, but it didn't control my cholesterol sufficiently, so I was put on rosuvastatin. I still wonder if that contributes to my problem.

  • I had similar side effects when I upped my dose. Wore off after about a week.

You may also like...